MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492981
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event description: jetstream atherectomy case over a.014 thruway wire.The wire broke off in orient as the jetstream was being removed from the body.What troubleshooting steps, if any, resolved the issue?: tip of the wire was snared with no issue.What is the next course of action?: new wire was placed and procedure was completed patient complications: no patient complications.Additional information: question: what does the end user believe caused the thruway device to break off? answer: he believes the wires was pulled back and got stuck in calcium.Question: approximately how far from the distal tip of the thruway device did the fracture occur? answer: 1cm.Question: was fluoroscopy used during the procedure? answer: yes.Question: how were the jetstream and thruway removed from the patient? answer: the jetstream was removed normally.The fractured tip of the thruway was snared.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one 1- each 300-014 gw, long taper; returned coiled, loosed without dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The specimen presented a ductile tensile overload fracture of the core and coil wire with bending loads proximal of the distal coil region along with foreign material deposits.The specimen also presented multiple kink/bend damage of varying severity and frequency approximately at 99.7cm, 210cm and 288.7cm from the proximal aspect of the fracture.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) for the thruway device under the precaution section, "do not torque, advance or withdraw the guidewire if significant resistance is felt.Torqueing, advancing or withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation." as noted in the warnings portion of the device instructions for use: ·attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance, or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling under fluoroscopy.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event as reported.No patient information was not provided.If any further relevant information is received, a follow up medwatch report will be submitted.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17913860
Report Number2126666-2023-00067
Device Sequence Number12456765
Product Code DQX
UDI-Device Identifier08714729717195
UDI-Public08714729717195
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001492981
Device Catalogue Number49-298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown